Alert archive / Illinois / Flash Flood Warnings in 2011

Flash Flood Warning 19, NWS Lincoln, IL

May 2, 2011Lawrence County, Illinois

NWS Lincoln, IL issued this flash flood warning at May 2, 2011, 11:23 AM CDT for Lawrence County, Illinois. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2011, 11:23 AM CDT (16:23 UTC)
Expired
May 3, 2011, 12:00 PM CDT
In force
25 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

County Lawrence County, IL

The radar

The Evansville,IN radar (KVWX), 49 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 4.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -176 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1567 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
-176 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

987 
WGUS53 KILX 021623
FFWILX
ILC101-030500-
/O.NEW.KILX.FF.W.0019.110502T1623Z-110503T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1123 AM CDT MON MAY 2 2011

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...

* UNTIL MIDNIGHT CDT TUESDAY

* AT 1111 AM CDT...EMERGENCY MANAGEMENT AND LEVEE COMMISSIONERS 
  REPORTED OVERTOPPING OF THE CROSS LEVEE IN SOUTHEASTERN LAWRENCE 
  COUNTY. THE LEVEE HAS NOT YET BREACHED...BUT IS OVERTOPPING IN     
  MULTIPLE LOCATIONS IN COMBINATION WITH VERY HIGH RIVER LEVELS.     
  ILLINOIS ROUTE 33 FROM HEATHSVILLE TO WESTPORT...AND ALL ROUTES EAST 
  OF 33...ARE CLOSED TO ALL TRAFFIC. SAND BARRENS ROAD WEST OF ST 
  FRANCISVILLE IS ALSO CLOSED.  

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LAWRENCEVILLE...BIRDS...BRIDGEPORT...CHAUNCEY...RUSSELLVILLE...ST.   
  FRANCISVILLE AND SUMNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3857 8791 3885 8790 3885 8752 3882 8752
      3879 8750 3877 8751 3874 8750 3869 8752
      3867 8759 3864 8762 3859 8762 3859 8764
      3857 8766

$$

HJS
4 follow-up statements
459 
WGUS53 KILX 030414
FFWILX
ILC101-031100-
/O.EXT.KILX.FF.W.0019.000000T0000Z-110503T1100Z/
/00000.2.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1114 PM CDT MON MAY 2 2011

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...

* UNTIL 600 AM CDT TUESDAY.

* AT 1110 PM CDT...EMERGENCY MANAGEMENT AND LEVEE COMMISSIONERS 
  REPORTED OVERTOPPING OF THE CROSS LEVEE IN SOUTHEASTERN LAWRENCE 
  COUNTY. THE LEVEE HAS NOT YET BREACHED...BUT IS OVERTOPPING IN     
  MULTIPLE LOCATIONS IN COMBINATION WITH VERY HIGH RIVER LEVELS.     
  ILLINOIS ROUTE 33 FROM HEATHSVILLE TO WESTPORT...AND ALL ROUTES EAST 
  OF 33...ARE CLOSED TO ALL TRAFFIC. SAND BARRENS ROAD WEST OF ST 
  FRANCISVILLE IS ALSO STILL CLOSED. 

* LOCATIONS IMPACTED INCLUDE BIRDS...BRIDGEPORT...CHAUNCEY...
  LAWRENCEVILLE...RUSSELLVILLE...ST. FRANCISVILLE AND SUMNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3857 8791 3885 8790 3885 8752 3882 8752
      3879 8750 3877 8751 3874 8750 3869 8752
      3867 8759 3864 8762 3859 8762 3859 8764
      3857 8766

$$

AUTEN
729 
WGUS53 KILX 031046
FFWILX
ILC101-031700-
/O.EXT.KILX.FF.W.0019.000000T0000Z-110503T1700Z/
/00000.2.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
546 AM CDT TUE MAY 3 2011

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...

* UNTIL NOON CDT.

* AT 535 AM CDT...LAWRENCE COUNTY SHERIFFS REPORTED OVERTOPPING OF
  THE CROSS LEVEE CONTINUED OVER EXTREME SOUTHEASTERN LAWRENCE COUNTY.
  THE LEVEE HAS NOT YET BREACHED...BUT IS OVERTOPPING IN MULTIPLE
  LOCATIONS IN COMBINATION WITH VERY HIGH RIVER LEVELS. LOCATIONS EAST
  OF ILLINOIS STATE ROUTE ONE...AND ESPECIALLY ALONG AND EAST OF STATE
  ROUTE 33 IN EXTREME SOUTHEAST LAWRENCE COUNTY...WILL SEE THE HIGHER
  PROBABILITIES FOR FLASH FLOODING. ILLINOIS ROUTE 33 FROM HEATHSVILLE
  TO WESTPORT...AND ALL ROUTES EAST OF 33...ARE STILL CLOSED TO ALL
  TRAFFIC. SAND BARRENS ROAD WEST OF ST FRANCISVILLE REMAINS CLOSED.  

* LOCATIONS IMPACTED INCLUDE BIRDS...BRIDGEPORT...CHAUNCEY...
  LAWRENCEVILLE...RUSSELLVILLE...ST. FRANCISVILLE AND SUMNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE
YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS
ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3857 8791 3885 8790 3885 8752 3882 8752
      3879 8750 3877 8751 3874 8750 3869 8752
      3867 8759 3864 8762 3859 8762 3859 8764
      3857 8766

$$

SMITH
872 
WGUS73 KILX 031257
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
757 AM CDT TUE MAY 3 2011

ILC101-031700-
/O.CON.KILX.FF.W.0019.000000T0000Z-110503T1700Z/
/00000.2.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE-
757 AM CDT TUE MAY 3 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
LAWRENCE COUNTY...

AT 750 AM CDT...LAW ENFORCEMENT OFFICIALS REPORTED THE WABASH 
RIVER LEVEE JUST EAST OF BILLET WAS BREACHED WITH WATER CAUSING
FLOODING IN THE TOWN OF BILLET...JUST SOUTHEAST OF LAWRENCEVILLE!

LOCATIONS IMPACTED INCLUDE BIRDS...BILLET...BRIDGEPORT...CHAUNCEY...
LAWRENCEVILLE...RUSSELLVILLE...ST. FRANCISVILLE AND SUMNER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3857 8791 3885 8790 3885 8752 3882 8752
      3879 8750 3877 8751 3874 8750 3869 8752
      3867 8759 3864 8762 3859 8762 3859 8764
      3857 8766

$$

SMITH
676 
WGUS73 KILX 031434
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
934 AM CDT TUE MAY 3 2011

ILC101-031700-
/O.CON.KILX.FF.W.0019.000000T0000Z-110503T1700Z/
/00000.2.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE IL-
934 AM CDT TUE MAY 3 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN LAWRENCE
COUNTY UNTIL NOON CDT...

AT 931 AM CDT...LOCAL EMERGENCY MANAGEMENT OFFICIALS REPORTED THAT 
LEVEES CONTINUED TO BE TOPPED AND/OR BREECHED OVER THE SOUTHEASTERN 
PART OF THE COUNTY. THE AREAS MOST AFFECTED ARE SOUTH OF ROUTE 50 
AND EAST OF ROUTE 1.

FLASH FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS OF 
SOUTHEASTERN LAWRENCE COUNTY...INCLUDING THE TOWN OF BILLETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3860 8762 3860 8765 3857 8766 3857 8770
      3872 8767 3870 8752 3869 8753 3867 8759
      3864 8762

$$

CHURCHILL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at May 2, 10:37 AM CDT, 46 minutes earlier.

Area forecast discussion, May 2, 10:37 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1037 AM CDT MON MAY 2 2011

.DISCUSSION...
ISSUED 1032 AM CDT MON MAY 2 2011
GENERAL CLOUDINESS HAS SPREAD ACROSS CENTRAL ILLINOIS TEMPERING
THE DIURNAL CURVE SOMEWHAT. A RATHER COOL AND CLOUDY DAY EXPECTED
TO CONTINUE...WITH SOME SHOWERS POSSIBLE LATER THIS AFTERNOON IN
THE SE. OVERALL...THE FORECAST LOOKS GOOD...INCLUDING THE HOURLY
TEMP GRIDS. HAVE MADE VERY MINOR CHANGES TO POP AND WEATHER...BUT
WILL SEND OUT A ZONE UPDATE TO REMOVE ANY MORNING WORDING.

HJS
&&

.AVIATION...
ISSUED 620 AM CDT MON MAY 2 2011

OTHER THAN THE POSSIBILITY OF SOME PATCHY GROUND FOG UNTIL 13Z
THIS MRNG...VFR CONDITIONS ARE EXPECTED TO PREVAIL THIS FORECAST
PERIOD. BAND OF RAIN WHICH AFFECTED AREAS PRIMARILY FROM DECATUR
TO CHAMPAIGN AND SOUTHEAST HAS SHIFTED OFF TO OUR EAST. WEAK HIGH
PRESSURE WILL EDGE INTO THE AREA THIS MRNG AS ANOTHER DISTURBANCE
PULLS OUT OF THE SRN PLAINS AND HEADS TOWARDS THE LOWER OHIO
VALLEY. SCATTERED TO BROKEN MID TO HIGH CLOUDS WILL AFFECT THE TAF
SITES TODAY WITH AN INCREASE IN THE MID CLOUD DECK LATER THIS AFTN
AS THE THE NEXT WEATHER SYSTEM HEADS OUR WAY. MAY SEE CIGS DROP
OFF TO LOW VFR AT DEC AND CMI WITH THE BULK OF THE STEADIER RAINS
STAYING SOUTHEAST OF OUR TAF SITES. WL INCLUDE VCSH AT DECATUR AND
CHAMPAIGN THIS EVE AS THOSE TWO LOCATIONS WILL BE ON THE NW EDGE
OF THE PRECIP SHIELD. SFC WINDS WILL BE FROM THE NORTHWEST TO
NORTH AT AROUND 10 KTS TODAY AND FROM 5 TO 10 KTS TNT.

SMITH
&&

.PREV DISCUSSION...
ISSUED 215 AM CDT MON MAY 2 2011

LARGE AREA OF RAIN CONTINUES TO PASS THROUGH THE SOUTHEAST HALF
OF THE CWA EARLY THIS MORNING...ESPECIALLY SOUTH OF I-70. ANOTHER
1.27 INCHES OF RAIN FELL AT LAWRENCEVILLE THE LAST 24 HOURS...ON
THE NORTHERN FRINGE OF AN AREA OF TRAINING ECHOES EXTENDING FROM
SOUTHEAST MISSOURI UP THE OHIO VALLEY. EVENING UPPER LEVEL
ANALYSIS SHOWING A SPLIT UPPER FLOW MERGING OVER THE MID
MISSISSIPPI VALLEY...WITH ONE TROUGH SWINGING ACROSS THE UPPER
MIDWEST AND ANOTHER ACROSS THE SOUTHWEST STATES.

PRIMARY FORECAST CONCERN INVOLVES ADDITIONAL HEAVY RAINFALL THE
NEXT 24-36 HOURS.

SHORT TERM...TODAY THROUGH WEDNESDAY...

WILL LEAVE THE FLOOD WATCH IN PLACE. 00Z MODELS SHOWING SOMEWHAT
OF A BREAK IN THE RAIN ACROSS THE SOUTHEAST CWA THIS MORNING...
BEFORE THE NEXT WAVE OF PRECIPITATION SURGES NORTHWARD THIS
AFTERNOON. RAIN SHIELD EXPECTED TO DEVELOP A STEEPER NORTHEAST
AXIS THIS EVENING...REACHING AS FAR NORTH AS CHAMPAIGN AND
DANVILLE. 00Z MODELS CONTINUE TO SHOW HEAVIEST RAIN AXIS JUST TO
OUR SOUTH...WITH THE EXTREME SOUTHEAST CWA POTENTIALLY RECEIVING
ANOTHER HALF TO 1 INCH BY 12Z TUESDAY. THESE AREAS HAVE RECEIVED 4
TO 8 INCHES OF RAIN IN THE LAST 7 DAYS...WITH THE GROUND EXTREMELY
SATURATED. ACROSS THE REMAINDER OF THE CWA...SHOULD BE A FAIRLY
NICE DAY WEST OF THE ILLINOIS RIVER WITH A GOOD DEAL OF
SUNSHINE...AND SOME FILTERED SUNSHINE FOR A TIME AS FAR EAST AS
THE I-55 CORRIDOR. COOLEST TEMPERATURES EXPECTED ACROSS THE
SOUTHEAST CWA DUE TO THE RAIN.

SPLIT UPPER FLOW TO PHASE INTO A DEEP SINGLE TROUGH OVER THE
CENTRAL CONUS TONIGHT. THIS WILL FINALLY PUSH THE LINGERING
SURFACE FRONT AND RAIN SHIELD TO THE EAST ON TUESDAY. COLD POOL
ALOFT WILL DROP INTO THE REGION THROUGH TUESDAY NIGHT AS THE
TROUGH MOVES OVERHEAD...WITH NAM AND LOCAL WRF MODELS SHOWING
850 MB TEMPERATURES AS LOW AS -5C. WITH MOSTLY CLEAR SKY AND
LIGHT WINDS WITH A SURFACE HIGH MOVING INTO THE AREA...MAY SEE
SOME PATCHY FROST IN LOW LYING AREAS EARLY WEDNESDAY MORNING
ACROSS THE NORTHERN CWA. A SIGNIFICANT WARMUP IS EXPECTED ON
WEDNESDAY AS THE AXIS OF THE HIGH PUSHES EAST OF THE AREA.

LONG TERM...THURSDAY THROUGH SUNDAY...

UPPER TROUGH TO PUSH TO THE EAST COAST BY THURSDAY EVENING...AND
WILL CLOSE OFF INTO A STRONG LOW OVER NEW ENGLAND. NEXT TROUGH
WILL BE MOVING ACROSS THE NORTHERN STATES AND INTO ILLINOIS
THURSDAY NIGHT...BRINGING SCATTERED SHOWERS AND STORMS. THIS
SYSTEM IS EXPECTED TO WEAKEN SOME AS IT RUNS INTO THE EFFECTS OF
THE CUTOFF LOW...WITH ITS REMNANTS SLIDING SOUTH OF THE LOW. AFTER
THAT...MORE OF A ZONAL UPPER PATTERN WILL ESTABLISH ITSELF OVER
THE CONUS EARLY IN THE WEEKEND...WITH NEXT TROUGH ARRIVING ON
SATURDAY. TOWARD THE END OF THE PERIOD...LONGER RANGE MODELS
INDICATING SOME AMPLIFICATION OF AN UPPER RIDGE ACROSS THE
ROCKIES...WHICH WOULD HELP DEFLECT THE MAIN STORM TRACK TO OUR
NORTH.

GEELHART

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH TUESDAY MORNING FOR ILZ066>068-071>073.

&&
Hazardous weather outlook, May 2, 5:45 AM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
545 AM CDT MON MAY 2 2011

ILZ027>031-036-037-040-041-047-049-050-031100-
CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT-
STARK-TAZEWELL-WOODFORD-
545 AM CDT MON MAY 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

FLOODING WILL CONTINUE FOR THE NEXT SEVERAL DAYS ALONG THE
ILLINOIS RIVER AS WELL AS PORTIONS OF THE LOWER SANGAMON RIVER
BASIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL BRING THE THREAT FOR THUNDERSTORMS TO THE AREA
THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-042>046-048-051>057-061>063-031100-
CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS-EDGAR-
LOGAN-MACON-MCLEAN-MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-
VERMILION-
545 AM CDT MON MAY 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL BRING THE THREAT FOR THUNDERSTORMS TO THE AREA
THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ066>068-071>073-031100-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
545 AM CDT MON MAY 2 2011

...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

FLOOD WARNINGS AND ADVISORIES CONTINUE FOR MANY LOCATIONS OF
SOUTHEASTERN ILLINOIS DUE TO RIVERS EXCEEDING FLOOD STAGE AND
RESIDUAL STANDING WATER ON ROADS. THE RIVER FLOODING WILL CONTINUE
FOR THE NEXT SEVERAL DAYS.

ANOTHER WAVE OF LOW PRESSURE WILL TRACK NORTHEAST ALONG A STALLED
FRONTAL BOUNDARY TO OUR SOUTH BRINGING RAIN BACK INTO THE AREA
THIS AFTERNOON AND TONIGHT. ADDITIONAL RAINFALL WILL RANGE FROM
ONE HALF TO THREE QUARTERS OF AN INCH. MOTORISTS TRAVELING ACROSS
PARTS OF SOUTHEAST ILLINOIS NEED TO BE AWARE OF ONGOING FLOODING
OCCURRING ALONG MANY OF THE RIVERS AND STREAMS AND BE ALERT FOR
WATER COVERED ROADWAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL BRING THE THREAT FOR THUNDERSTORMS TO THE AREA
THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

SMITH

In the hours before

Local storm report, May 2, 7:02 AM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
702 AM CDT MON MAY 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       OLNEY                   38.73N 88.09W
05/02/2011  M1.89 INCH       RICHLAND           IL   CO-OP OBSERVER

            REPORT FROM RADIO STATION WVLN

&&

SMITH
Local storm report, May 2, 7:12 AM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
712 AM CDT MON MAY 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     HEAVY RAIN       ROBINSON                39.01N 87.74W
05/02/2011  M1.21 INCH       CRAWFORD           IL   CO-OP OBSERVER

            REPORT FROM RADIO STATION WTYE

&&

SMITH
Local storm report, May 2, 7:25 AM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
725 AM CDT MON MAY 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 AM     HEAVY RAIN       3 W ROBINSON            39.01N 87.80W
05/02/2011  M1.30 INCH       CRAWFORD           IL   MESONET

            SWOP REPORT

&&

SMITH
Local storm report, May 2, 8:06 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
806 AM CDT MON MAY 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 AM     HEAVY RAIN       OLNEY                   38.73N 88.09W
05/02/2011  M1.79 INCH       RICHLAND           IL   MESONET

&&

SMITH
Local storm report, May 2, 8:35 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
835 AM CDT MON MAY 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     HEAVY RAIN       CLAY CITY               38.69N 88.35W
05/02/2011  M1.75 INCH       CLAY               IL   CO-OP OBSERVER

0645 AM     HEAVY RAIN       2 E BIRDS               38.84N 87.63W
05/02/2011  M1.67 INCH       LAWRENCE           IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       OLNEY                   38.73N 88.09W
05/02/2011  M1.89 INCH       RICHLAND           IL   CO-OP OBSERVER

            REPORT FROM RADIO STATION WVLN

0700 AM     HEAVY RAIN       LAWRENCEVILLE           38.73N 87.69W
05/02/2011  M2.60 INCH       LAWRENCE           IL   CO-OP OBSERVER

            24 HOUR TOTAL RAINFALL

0710 AM     HEAVY RAIN       ROBINSON                39.01N 87.74W
05/02/2011  M1.21 INCH       CRAWFORD           IL   CO-OP OBSERVER

            REPORT FROM RADIO STATION WTYE

0722 AM     HEAVY RAIN       3 W ROBINSON            39.01N 87.80W
05/02/2011  M1.30 INCH       CRAWFORD           IL   MESONET

            SWOP REPORT

0759 AM     HEAVY RAIN       OLNEY                   38.73N 88.09W
05/02/2011  M1.79 INCH       RICHLAND           IL   MESONET

&&

HJS
Local storm report, May 2, 9:42 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
942 AM CDT MON MAY 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     HEAVY RAIN       4 SW OLNEY              38.69N 88.14W
05/02/2011  M1.18 INCH       RICHLAND           IL   MESONET

            1.94 IN PAST 2 DAYS.

&&

HJS

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 11:59 PM CDTAreal Flood WarningILXLawrence12 hr
May 2, 3:54 PM CDTAreal Flood WarningILXCrawford22 hr

Nearby

Flash Flood Warnings in Illinois, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.